Quasilinear Schrödinger equations with singular and vanishing potentials involving nonlinearities with critical exponential growth

Yane Lísley Araújo, Gilson Carvalho, Rodrigo Clemente

DOI: http://dx.doi.org/10.12775/TMNA.2020.024

Abstract


In this paper, we study the following class of Schrödinger equations: \[ -\Delta_{N}u+V(|x|)|u|^{N-2}u=Q(|x|)h(u) \quad \text{in } \mathbb{R}^N, \] where $N\geq 2$, $V,Q\colon \mathbb{R}^{N}\rightarrow \mathbb{R}$ are potentials that can be unbounded, decaying or vanishing at infinity and the nonlinearity $h\colon \mathbb{R}\rightarrow \mathbb{R}$ has a critical exponential growth concerning the Trudinger-Moser inequality. By using a variational approach, a version of the Trudinger-Moser inequality and a symmetric criticality type result, we obtain the existence of nonnegative weak and ground state solutions for this class of problems and under suitable assumptions, we obtain a nonexistence result.

Keywords


Variational methods; critical exponential growth; Schrödinger equation; unbounded or decaying potentials

Full Text:

PREVIEW FULL TEXT

References


Adimurthi and K. Sandeep, A singular Moser–Trudinger embedding and its application, NoDEA Nonlinear Differential Equations Appl. 13 (2005), 585–603.

F. Albuquerque, C. Alves and E. Medeiros, Nonlinear Schrödinger equation with unbounded or decaying radial potentials involving exponential critical growth in R2 , J. Math. Anal. Appl. 409 (2014), 1021–1031.

M. Badiale, S. Greco and S. Rolando, Radial solutions of a biharmonic equation with vanishing or singular radial potentials, Nonlinear Anal. 185 (2019), 97–122.

M. Badiale, M. Guida and S. Rolando, Compactness and existence results in weighted Sobolev spaces of radial functions. Part I: compactness, Calc. Var. Partial Differential Equations 54 (2015), 1061–1090.

M. Badiale, M. Guida and S. Rolando, Compactness and existence results in weighted Sobolev spaces of radial functions. Part II: existence, NoDEA Nonlinear Differential Equations Appl. 23 (2016), no. 6, Art. 67, 34 pp.

S. Bae and J. Byeon, Standing waves of nonlinear Schrödinger equations with optimal conditions for potential and nonlinearity, Commun. Pure Appl. Anal. 12 (2013), 831–850.

J. Bellazzini, M. Ghimenti, C. Mercuri, V. Moroz and J. Van Schaftingen, Sharp Gagliardo–Nirenberg inequalities in fractional Coulomb–Sobolev spaces, Trans. Amer. Math. Soc. 370 (2018), 8285–8310.

D. Bonheure and C. Mercuri, Embedding theorems and existence results for nonlinear Schrödinger–Poisson systems with unbounded and vanishing potentials, J. Differential Equations 251 (2011), 1056–1085.

D. Bonheure and J. Van Schaftingen, Groundstates for the nonlinear Schrödinger equation with potential vanishing at infinity, Ann. Mat. Pura Appl. 189 (2010), 273–301.

H. Brézis and L. Nirenberg, Positive solutions of nonlinear elliptic equations involving critical Sobolev exponents, Comm. Pure Appl. Math. 36 (1983), 437–477.

J.M. do Ó, E. Medeiros and U. Severo, A nonhomogeneous elliptic problem involving critical growth in dimension two, J. Math. Anal. Appl. 345 (2008), 286–304.

J.M. do Ó, F. Sani and J. Zhang, Stationary nonlinear Schrödinger equations in R2 with potentials vanishing at infinity, Ann. Mat. Pura Appl. 196 (2017), 363–393.

D.G. de Figueiredo, O.H. Miyagaki and B. Ruf, Elliptic equations in R2 with nonlinearities in the critical growth range, Calc. Var. Partial Differential Equations 3 (1995), 139–153.

D.C. de M. Filho, M.A.S. Souto and J.M. do Ó, A Compactness embedding lemma, a principle of symmetric criticality and applictions to elliptic problems, Proyecciones 19 (2000), 1–17.

M. de Souza, J.M. do Ó and T. Silva, Quasilinear nonhomogeneous Schrödinger equation with critical exponential growth in Rn , Topol. Methods Nonlinear Anal. 45 (2015), 615–639.

M. del Pino and P. Felmer, Local mountain passes for semilinear elliptic problems in unbounded domains, Calc. Var. Partial Differential Equations 4 (1996), 121–137.

A. Floer and A. Weinstein, Nonspreading wave packets for the cubic Schrödinger equation with a bounded potential, J. Funct. Anal. 69 (1986), 397–408.

P.-L. Lions, Symétrie et compacité dans les espaces de Sobolev, J. Funct. Anal. 49 (1982), 315–334.

L.A. Maia and M. Soares, Spectral theory approach for a class of radial indefinite variational problems, J. Differential Equations 266 (2019), 6905–6923.

C. Mercuri, V. Moroz and J. Van Schaftingen, Groundstates and radial solutions to nonlinear Schrödinger–Poisson–Slater equations at the critical frequency, Calc. Var. Partial Differential Equations 55 (2016), Art. 146, 58 pp.

J. Moser, A sharp form of an inequality by N. Trudinger, Indiana Univ. Math. J. 20 (1970/71), 1005–1092.

R. Palais, The principle of symmetric criticality, Comm. Math. Phys 69 (1979), 19–30.

S. Pohožaev, On the eigenfunctions of the equation ∆u + λf (u) = 0, Dokl. Akad. Nauk SSSR 165 (1965), 36–39.

P. Rabinowitz, On a class of nonlinear Schrödinger equations, Z. Angew. Math. Phys. 43 (1992), 270–291.

U.B. Severo and G.M. de Carvalho, Quasilinear Schrödinger equations with unbounded or decaying potentials, Math. Nachr. 291 (2018), 492–517.

U.B. Severo and G.M. de Carvalho, Quasilinear Schrödinger equations with a positive parameter and involving unbounded or decaying potentials, Appl. Anal. (2019), 1–24.

W. Strauss, Existence of solitary waves in higher dimensions, Comm. Math. Phys. 55 (1977), 149–162

J. Su, Z.-Q. Wang and M. Willem, Weighted Sobolev embedding with unbounded and decaying radial potentials, J. Differential Equations 238 (2005), 201–219.

J. Su, Z-Q. Wang and M. Willem, Nonlinear Schrödinger equations with unbounded and decaying radial potentials, Commun. Contemp. Math. 9 (2007), 571–583.

N. Trudinger, On imbeddings into Orlicz spaces and some applications, J. Math. Mech. 17 (1967), 473–483.

X. Wang, On concentration of positive bound states of nonlinear Schrödinger equations, Commun. Math. Phys. 153 (1993), 229–244.


Refbacks

  • There are currently no refbacks.

Partnerzy platformy czasopism